MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: karl storz endoskope.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a salivary stone extractor basket sseb broke while the physician was trying to remove the stones in the left submandibular duct during a sialendoscopy procedure on a (b)(6)-year-old female patient.The device was tested in an uncoiled position prior to use.There were a total of 5 relatively small stones.It was reported that no more force was being used than usual, though it was noted as difficult to get a complete view.The physician ultimately opened another device to use and did so successfully.No harm to the patient, adverse events, or additional procedures were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.A review of documentation including the device history record, complaint history, instructions for use (ifu), manufacturing instructions (mi), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record for lot 9719295 found two unrelated non-conformances that did not contribute to this failure mode.There is no evidence that suggests that nonconforming product exists either in house or in field.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be established.It is possible the wire broke due to procedural factors such as the size/location of the stones being retrieved or the path the device was in during use.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: b4.B4: report date inadvertently left out of initial mdr.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D10 - product received on (b)(6) 2019.Update: investigation / evaluation.The investigation was reopened due to the return of the complaint device.Upon visual inspection, the device's handle was in the closed position and the basket formation was in the open position.The male luer lock adapter was loose and the collet knob was tight and secure.Several kinks were noticed in the basket sheath.The basket wires were found to be secure in the distal cannula.The basket sheath and support sheath were found secure.The cannulated handle was bent.A functional test of the returned device found that the handle actuated the basket formation to the open position, but would not retract the basket formation into the basket sheath.The returned device was found to have a basket that would open, but would not close fully when the handle was functioned.There were also multiple kinks in the basket sheath, but the kinks were not severe enough to affect device function.The handle of the device was disassembled, the cannulated handle was reset inside the handle collet that holds it in place, and normal basket function was restored.The provided information stated the device functioned normally before use, indicating the cannulated handle moved proximally relative to the handle during use.The basket formation was able to be manually actuated to open and closed positions.The findings of the inspection of the returned device did not change the results of the previous investigation, as a definitive cause could not be established.Possible causes for the handle cannula to have moved inside the collet include the black knob not being tightened down during manufacturing or that enough force was applied to the device to cause the handle cannula to move.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8940008
Report Number1820334-2019-02149
Device Sequence Number2088216
Product Code GCJ
UDI-Device Identifier00827002237971
UDI-Public(01)00827002237971(17)220507(10)9719295
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2022
Device Model NumberN/A
Device Catalogue NumberSSEB-1.5-115-10
Device Lot Number9719295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer08/13/2019
09/10/2019
10/08/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date08/28/2019
09/17/2019
10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient Weight64